Jump to content

Recommended Posts

I tried wearing compression hose for the first time last week. I understand that the recommended compression for POTS is 30-40mmHg. I bought 20-30mmHg pantyhose to start off with, and I felt slightly nauseous the first day I wore it. The second day I wore it, I had a terrible headache. I am not sure if either of these symptoms are related to the pantyhose or just to my POTS. I'm wondering whether anyone else has experienced any problems or has any advice on compression hose. I have been unable to get in touch with my local Dr. and I will be flying to the Mayo Clinic in 2 weeks. I want to make sure the flight goes smoothly, so I think I need to wear compression hose of some kind. Thanks!

Link to post
Share on other sites

rqt, you may want to do a search on this forum on the topic of compression hose, say, for the last 6 or 8 months--there's been much discussion on this topic! I can tell you that you'll find nearly unanimous support (pun intended)! I too started out with 20 to 30 compression, first knee socks, then after a month, I moved to thigh highs ... and after about 2 or 3 months wearing 20-30 thigh high, I switched to 30-40 thigh high and I've never looked back! I love 'em (mediven elegance brand fit me especially well and are very comfortable). I wear them every waking hour (except when I'm in the shower). ;)

I wear the thigh highs b/c I could never stand having anything tight around my waist...though I do know that blood pools in the abdomen too, which is why the pantyhose are recommended. (My cardiologist says knee socks are not recommended, thigh highs are OK if you can't wear the panty hose.)

All that's to say, maybe the slight nausea was from the tightness around the waist? I would doubt that the hose would cause a headache ... did you wear them again today? Keep trying... They can help so much! (I find increased energy, capacity to walk and stand, less heaviness in my legs, even probably lower heart rate.)

good luck,

m

Link to post
Share on other sites

You should also check your bp while your wearing the hose--perhaps it's making it too high? Thigh highs wont squeeze your abdomen, so that should give good assistance to the blood pressure, but not quite as much as the full hose. Most docs do not suggest the knee-highs.

Good luck with your appointment--Nina ;)

Link to post
Share on other sites

Thanks. My BP is definitely not too high. It's around 115/75 or 120/80, which is MUCH higher than it has been in a long time! (I have also been having salt like crazy, even though I HATE it.) The dizziness seems to have gone down somewhat with the hose, knock on wood, but by no means completely gone. I think I just feel weird with the waist high hose, so I will have to try the thigh high.

Link to post
Share on other sites

hello and welcome!

i felt kind of weird at first with them too...but it passed...i don't know, maybe it's the increased blood flow to the brain! gives the sensation of having a headache??

i don't know! i am used to them now. at first i couldn't lie down with them on b/c i would feel like there was too much blood rushing to my head, but now it doesn't bother me...who knows...this illness is so weird!

i wear pantyhose...i can't stand the thigh highs b/c my legs were so puffy, i would feel like i had a tournakit (man, i cannot spell tonight)...around my legs...

the pantyhose don't really compress, the compression stops thigh high, but at least it is a little more gradual and for me probably adds a little support in the upper leg and abdomen...

just my two cents!

good luck.

emily

Link to post
Share on other sites

Hey, Emily--know what you mean about the tourniquet around the thighs--I experienced that very thing when I tried to save money and buy ames walker brand ... even tried several sizes larger, but no go. Those suckers sucked! but Mediven brand fit me great! So all that's to say, our legs are our legs, and it just takes experimenting to find the right brand and style that fit that is comfortable--the last thing any of us needs is to wear something that increases our discomfort level during the day. Seems beside the point, huh? :)

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...